Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 73, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 13, 2002, 2:39 AM CDT for Scotland County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2002, 2:39 AM CDT (07:39 UTC)
- Expired
- Jun 13, 2002, 3:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Scotland County, MO
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1544 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 130739 SVRMLI MOC199-130815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 237 AM CDT THU JUN 13 2002 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTLAND COUNTY IN NORTHEAST MISSOURI * UNTIL 315 AM CDT * AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES NORTH OF HITT...OR 11 MILES NORTH OF MEMPHIS...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... BROCK BY 245 AM CDT. AZEN BY 255 AM CDT. MEMPHIS BY 255 AM CDT. ARBELA BY 305 AM CDT. GRANGER BY 310 AM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. THIS SEVERE THUNDERSTORM IS PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. REA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:20 PM CDT, 12 hours 19 minutes earlier.
Area forecast discussion, Jun 12, 2:20 PM CDT, 12 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 220 PM CDT WED JUN 12 2002 DIFFUSE SURFACE FRONT DIFFICULT TO DISCERN DUE TO NUMEROUS MESO BOUNDARIES...BUT MAINLY INDICATED FROM NEAR CHI THROUGH NORTHERN IA TO E CENTRAL NEB. MESO BOUNDARY INITIATING CELLS THIS AFTERNOON CURVED FROM NE IL NEAR LAKE FRONT THROUGH MLI TO CID AT 18Z. AT UPPER LEVELS...H85 MOISTURE RIDGE AXIS NOTED AT 12Z FROM W TX INTO SE IA. STRONG H5 LOW CHURNED OVER SW ALBERTA WITH 90 KT H25 JET JUST SOUTH FROM WY TO MI. FAVORABLE UPPER DIFFLUENCE...UPSTREAM MID LEVEL FORCING...SLOW MOVING E-W FRONT...AND ABUNDANT LOW LEVEL MOISTURE SETTING THE STAGE FOR SEVERE POTENTIAL THIS AFTERNOON AND EVENING...THEN OVERNIGHT HEAVY RAIN AND FLOODING CONCERNS. MODELS AGAIN HAVING DIFFICULTY HANDLING SURFACE FRONTS AND QPF PLACEMENT. AVN WAS TOO FAR SOUTH WITH SURFACE FRONT AT 18Z...WITH ETA PLACEMENT CLOSER TO REALITY. BOTH BRING STRONG MID LEVEL WAVE CURRENTLY MOVING INTO SE NEB INTO EASTERN IA TOWARD 06Z WHICH MATCHES WELL WITH NOWCAST TOOLS. THIS PUSHES SURFACE LOW PRESSURE WAVE ALONG THE FRONT AND WITH STRONG UPPER DIVERGENCE AND HIGH PRECIPITABLE WATER...HEAVY RAIN STRONG POSSIBILITY. AVN MAY BE OVERDONE WITH HUGE QPF BULLSEYE OVER FAR W CENTRAL IL...BUT CANNOT IGNORE. MOST VULNERABLE WILL BE AREAS MAINLY SOUTH OF HIGHWAY 34 WHERE 88D STP AMOUNTS EXCEEDED 3 INCHES LAST NIGHT. AREAS FURTHER NORTH NOT IN MUCH BETTER SHAPE WITH RAIN YESTERDAY AND RIVERS STILL HIGH FROM LAST WEEKS EVENT...SO WILL ISSUE FLOOD WATCH FOR CWFA ALONG AND SOUTH OF INTERSTATE 80 COORIDOR. BELIEVE CONVECTION SHOULD GET GOING THIS EVENING WITH MCV CURRENTLY SPINNING INTO N CENTRAL MO AND FAR SOUTHERN IA WITH REINFORCEMENT FROM STRONGER AFOREMENTIONED MID LEVEL WAVE IN CENTRAL NEB. ON THURSDAY WILL KEEP LOW SCATTERED POPS FOR SHOWERS WITH MUCH COOLER TEMPERATURES THURSDAY THROUGH FRIDAY AS UPPER LOW PASSES JUST TO NORTHEAST. AVN CONTINUES TO HINT AT SHOWERS FOR SATURDAY WITH WEAK E-W TROUGH...BUT WILL LEAVE OUT FOR NOW DUE TO UNIMPRESSIVE FORCING. MAIN MESSAGE WILL BE COOLER TEMPERATURES AND LOWER HUMIDITY OVER WEEKEND. MEDIUM RANGE MODELS IN AGREEMENT WITH WESTERN CONUS RIDGE BUILDING EARLY NEXT WEEK WITH TROUGHING FROM GREAT LAKES AND NORTHEAST. BIG DIFFERENCES WITH MRF ALONE IN CUTTING OFF ANOTHER H5 LOW OVER LOWER MI...WHICH DIVES INTO OHIO RIVER VALLEY BY MID WEEK. LATEST AVN EXT MORE IN LINE WITH WEAKER EASTERN TROUGH SHOWN BY ECMWF AND UK. WITH SUCH BIG DISAGREEMENT...WILL CONTINUE CURRENT TRENDS OF RAIN CHANCES MONDAY AND TUESDAY WITH SOME SORT OF UPPER NW FLOW AND IMBEDDED WAVES...THEN DRY WEDNESDAY WITH UPPER RIDGE MOVING OVERHEAD. COORDINATED WITH DSM AND ILX...THANKS. .DVN... IA...FLOOD WATCH TONIGHT FOR ALONG AND SOUTH OF I-80. IL...FLOOD WATCH TONIGHT FOR ALONG AND SOUTH OF I-80. MO...FLOOD WATCH TONIGHT. DLS
In the hours before
Local storm report, Jun 12, 9:15 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
915 PM CDT WED JUN 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM 6 N KEYSTONE IA WIND DAMAGE
06/12/02 BENTON 5 TREES BLOWN DOWN AT
FARM. REPORTED BY
EMERGENCY MANAGEMENT.Local storm report, Jun 12, 9:38 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
938 PM CDT WED JUN 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM FARMINGTON IA FLOOD
06/12/02 VAN BUREN INDIAN CREEK IN
FARMINGTON IS OUT OF
ITS BANKS AND HAS
KNOCKED OVER SEVERAL
TREES. REPORTED BY
STORM SPOTTER.Local storm report, Jun 12, 10:38 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1038 PM CDT WED JUN 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM BURLINGTON IA URBAN FLOODING
06/12/02 DES MOINES 1 - 2 FEET OF WATER
OVER SEVERAL ROADS.
VEHICLE STALLED IN
WATER ON HIGHWAY 61 IN
BURLINGTON. REPORTED BY
STORM SPOTTER.Local storm report, Jun 12, 10:44 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1044 PM CDT WED JUN 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1044 PM DENMARK IA FLOOD
06/12/02 LEE 2-3 INCHES OF RAIN IN
PAST HOUR. WATER OVER
ROADS, AND WIDESPREAD
LOWLAND FLOODING.
REPORTED BY STORM
SPOTTER.Local storm report, Jun 12, 11:32 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1132 PM CDT WED JUN 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM BIGGSVILLE IL FLOOD
06/12/02 HENDERSON PORTIONS OF HWY 34
UNDER WATER. ALSO
SECTIONS OF ROUTE 116
BETWEEN MEDIA AND
STRONGHURST HAS WATER
OVER ROAD. NUMEROUS
COUNTY ROADS AT LEAST 6
INCHES UNDER WATER.
REPORTED BY STORM
SPOTTER.Local storm report, Jun 12, 11:52 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1152 PM CDT WED JUN 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 PM SMITHSHIRE IL FLOOD
06/12/02 WARREN SPOTTERS HOUSE
SURROUNDED BY WATER.
SMITHSHIRE BLACKTOP
(COUNTY ROAD) UNDER
WATER. REPORTED BY
STORM SPOTTER.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:17 PM CDT | Flash Flood Warning | DVN | Clark, Scotland | 8 hr |
| Jun 13, 3:50 AM CDT | Flash Flood Warning | DVN | Clark, Scotland | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.